MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH

MEGADYNE MEDICAL PRODUCTS, INC. E-Z CLEAN MEGAFINE NEEDLE 2IN; E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Model Number 0118
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent: 7/23/2019.Batch # unk.The lot/batch was not provided; therefore, the manufacturing records evaluation could not be performed.
 
Event or Problem Description
It was reported that during a spinal cord tumour a piece of diathermy needle point insulation became detached during surgical procedure.It was noted by the surgeon when a piece fell off into the sterile field during the procedure.Device had been in use for approximately 30min.Diathermy scabbard was in use.There were no knocks or other trauma of the product noted prior to the issue.No scratch pad was in use.Reusable monopolar diathermy pencil was in use at the time.Items was retrieved, checked for completeness.No known harm occurred to the patient.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/13/2020.Additional information: the customer reported insulation detached.A photo was provided and reviewed.In the photo the modified insulation was detached from the electrode.This insulation has a cut that runs the length of the detached insulation.Also seen abrasion and cuts/nicks in this damaged area.Charring was observed under where the detached insulation was located.Indicating the electrode was used after the damage to the insulation.The most likely cause of the damage is consistent with the electrode being exposed to excessive mechanical forces such as contact with other sharp instrument or object that damaged the insulation and resulted in the piece of insulation becoming detached.The complaint is confirmed as user damage.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.

Brand Name
E-Z CLEAN MEGAFINE NEEDLE 2IN
Common Device Name
E-Z CLEAN MEGAFINE NEEDLE 2 INCH
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key8819724
Report Number1721194-2019-00105
Device Sequence Number2839225
Product Code GEI
UDI-Device Identifier10614559101278
UDI-Public10614559101278
Combination Product (Y/N)N
PMA/510(K) Number
K081791
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number0118
Device Catalogue Number0118
Device Lot Number184009
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 06/27/2019
Supplement Date Received by Manufacturer06/27/2019
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date05/13/2020
Patient Sequence Number1